Steroids: I got Meningitis in March, and have... - Meningitis Now

Meningitis Now
5,361 members1,799 posts

Steroids

I got Meningitis in March, and have been taken Steroids since May. I am struggling with some of the side effects such as moon face, unable to control my bladder, constant hunger and severe spots. Has anyone had trouble with steroids and how are you coping with side effects?

2 Replies
oldestnewest

My dr used intravenous steroids, took a hour for the drip, two days at a time , 3 days of IV steroids requires prednisone oral steroid taper. I had the IV steroids two different times after VM. I tolerated that so much better than prednisone. Oral steroids was a constant cycle of emotions, energy, then exhaustion. I really felt I was losing my mind, & begged the dr to try the IV steroids. Hope this can give u some ideas to try. Take care

Sonnerkay

Reply

Some glucocorticosteroids are harder on the body than others. IV methylprednisolone works best for me; others might disagree. There's no way I'll take straight prednisone ever again; the side effects, including the ones you noted, are too great. It throws me into an almost manic rage. But all steroids require tapering off, as sonnerkay notes.

I take steroids for bad MS flares, not meningitis. There's a chart notation on my last hospitalization that says "delay steroids because of possible meningitis." (The possible turned actual after LP results came back.) But I don't know what this means other than my white blood cells were out of whack and I wasn't given steroids during either hospitalization for meningitis. Have you had interim blood work?

Steroids are nasty stuff, a necessary evil. But there's no reason to take

them longer than necessary.

Reply

You may also like...